Skip to content
My WebMD Sign In, Sign Up

Announcements

Digestive Disorders Health Center | Heartburn/GERD Health Center | Crohn's Disease Health Center | Celiac Disease Health Center | IBS Health Center | IBD Health Center | Hepatitis Community | The health professionals are not available at the current time to answer community members' questions.
Please help! I am sick a lot and am in desperate need of answers, please.
avatar
Cntrygrl918 posted:
Please help! I am sick a lot and am in desperate need of answers, please.
My health started deteriorating at about age 22, I am 28 now. I have seen many doctor's and specialist and have been given different answers, none of which has helped.
I seem to have a very low immune system and catch everything I come in contact with. I'm washing my hands very often just to try and keep the germs at bay.
On top of this I have these flare up's with my stomach every other week. I'm calling in a lot to work and I'm a single mother and have to be able to work.
These stomach issues start as a slight burn in my stomach, in the center about 2 inches below where my chest bone ends. This burning gets worse over the next 8-10 hours. Then the diarrhea starts. The diarrhea is severe with cramps. I also have stomach pain that doesn't feel like cramps, it's more of a stabbing pain. This pain is one of the worst things I've ever had to deal with. The stool comes out watery with yellow/green mucus. (When this particular problem started 5 yrs ago the doctor thought it had to do with getting my gallbladder taken out a year before. He said he thought my intestines were trying to realign and work without the gallbladder. He gave me this can of orange powder that I would mix with water and drink every morning. This made the stool more solid but I would still have the "episodes" just without the diarrhea. The medicine quit working about a year later.)
When these problems occur it almost completely disables me. I have to stay near a bathroom because the diarrhea is so severe. I've had many accidents from not being able to get to the bathroom quick enough. The cramps are very painful and I have nausea. Vomiting will present its self about 1/3 of the time these things happen. Every time my body aches like it does when you have the flu. When I'm not in the bathroom I sleep, I literally cannot keep my eyes open. They last for 2-7 days each time. I cannot get out of bed when these things hit me. I have gone to the E.R. several times because of the stomach pain.
I'm currently on Carafate with the doctor thinking I'm overproducing bile but I keep getting sick. I'm sick more often than well lately and it is really dragging me down.
When my health problems started my short term memory got bad but from what I can remember I have been given the following test or treatments;
· Had CT scan of my brain to check for tumors.
· Tested for Lupus, Thyroid checked, blood sugar levels, iron, checked for ulcers.
· Also had a CT scan of my stomach.
· I've had a colonoscopy, top & bottom.
· Stomach emptying study.
· I've been to an endocrinologist to check all my levels.
· I've been told I have a mild case of sleep apnea and have a CPAP machine that didn't help with anything.
I've taken the following medications;
· For the stomach issues I've been on several different acid reducers, Carafate, Bentyl, Hyomax, Questrin and I have a supply of phenegrin on me at all times because of the nausea .
· I take Prozac for depression.
· I take Morphine for bone spurs on my spine & get epidural injections every 3 months for these.


I've been told before that I have fibromyalgia/Chronic fatigue syndrome, I.B.S., a spastic colon, gastritis, really just so many things I can't even think of.

What can I do? I'm missing out on life because of these health issues. Please, please is there anything else I can do?
Thank you,
Lisa
Reply
 
avatar
srkRN responded:
Not sure when you began taking Prozac, but this drug can certainly cause some of the symptoms you describe. Nausea, vomiting, diarrhea, headache, trouble concentrating,confusion, drowsiness,insomnia, cold symptoms, sore throat, shallow breathing, and musculoskeletal pain are just some. Systemic side effects include viral infection, weakness/debilitation. Morphine can also cause some, including depression and shallow breathing, nausea, etc. Be careful taking Prozac and Phenergan together also, there is an increased risk for extrapyramidal effects: muscular tremors, spasms/rigidity, involuntary movements. Be sure to contact your physician if you develop these symptoms. Hope this helps or even gives you an idea. Hang in there!!
 
avatar
CalGal37 responded:
Lisa, is there any history of celiac in your family? And when you say you sleep, is it because the fatigue hits and if you don't lie down you feel like you'll fall down? Any rashes? Are you following a low fat diet in addition to trying meds?
 
avatar
Cntrygrl918 replied to srkRN's response:
Anything helps, I really appreciate it
 
avatar
Cntrygrl918 replied to CalGal37's response:
There is no history of Celiac. Yes the sleep is from fatigue. I don't feel like I'll fall down no, I just get literally so tired sometimes when I stop moving I lay my head down for a minute and I'm out. When I get these "spells" I can think of nothing else but sleep. I am unable to keep my eyes open
 
avatar
sheba_q replied to Cntrygrl918's response:
What meds are you taking now (I'm assuming that list is everything you've tried but that you're not taking all of them now).

The burning sounds like it could be Gerd, which would explain acid reducers. Have they checked both your acid and bile levels? Bile can cause Gerd problems too.

I looked up Morphine and lo and behold, it affects your immune system.

Even though you may not have a family history of Celiac, I'm not surprised CalGal suspects it too. Major fatigue is a common sign of Celiac (which is notoriously hard to diagnose).
 
avatar
Cntrygrl918 replied to sheba_q's response:
I've been battling this for about 7 years and I have only been on the morphine the last 2. Obviously I take the morphine now, the prozac, adderral & Karafate. The doctors have switched my anti-depressants several times over this time frame thinking some of my symptoms may be from them. Prozac for me, had the least side effects & works the best on my depression


Helpful Tips

GERD Sufferers ~ STOP DRINKING BOTTLED WATER
I suffered with GERD for 2 1/2 years. I tried everything. It was so bad, I can't even tell you. I tried cutting so many things out of my ... More
Was this Helpful?
36 of 60 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the American Gastroenterological Association website